Arkansas, 2010

Flood in Arkansas, September 14 to 19, 2010

September 14 to 19, 2010 · NWS LZK · 1 event in 1 county or zone

The White River at Patterson rose above flood stage once again during the middle of September.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The White River at Patterson rose above flood stage once again during the middle of September.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 14, 8:50 PM CST, 30 minutes earlier.

Area forecast discussion, Sep 14, 8:50 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
950 PM CDT TUE SEP 14 2010

.UPDATE...

LAST OF THE RAINFALL ENDED ARND SUNSET THIS EVENING. EXPECT PARTLY
TO MOSTLY CLOUDY SKIES OVERNIGHT. PTCHY FOG WL CONT TO FORM OVR PARTS
OF WRN AR WHERE RAIN FELL EARLIER TODAY. SOME LOCATIONS OVR W-CNTRL
AR ARE ALREADY CLOSE TO FCST MINS...SO WENT AHEAD OF LOWERED
READINGS A FEW MORE DEGREES IN THOSE AREAS. REST OF FCST IN GOOD
SHAPE. ALL PRODUCTS HAVE BEEN UPDATED. /44/
&&

.PREV DISCUSSION... /ISSUED 635 PM CDT TUE SEP 14 2010/

AVIATION...
SCATTERED SHRA CONTINUES ACROSS WESTERN ARKANSAS. FOR THE NEXT
COUPLE OF HOURS...HAVE VCSH AND TEMPO MVFR CONDITIONS AT KHOT AND
KLIT. AS SYSTEM MOVES SOUTH...CONDITIONS WILL IMPROVE
OVERNIGHT...WITH LIGHT/CALM WINDS. HAVE ADDED TEMPO GROUP FOR MVFR
FOG AT KHOT OVERNIGHT...DUE TO RAINFALL ACROSS THE WEST TODAY. MID
AND HIGH CLOUDS WILL PREVAIL DURING THE DAYLIGHT HOURS WEDNESDAY.

PREV DISCUSSION... /ISSUED 259 PM CDT TUE SEP 14 2010/

SHORT TERM...THIS AFTERNOON THROUGH FRIDAY NIGHT...

THE MAIN CONCERNS IN THE SHORT TERM PD LIE WITH ONGOING SHOWERS OVER
WRN AR AND A COLD FRONT THAT WILL MOVE INTO THE STATE ON THU.
SHOWERS AND A FEW RUMBLES OF THUNDER MOVED THROUGH NWRN AR EARLIER
TODAY AS A CONVECTIVE OUTFLOW RACED SOUTH FROM OVERNIGHT CONVECTION
IN THE CEN PLAINS. THIS ACTIVITY...CONFINED TO MAINLY WRN AR...IS
CURRENTLY WEAKENING WITH MOST AREAS LIKELY TO BE COMPLETELY DRY BY
00Z THIS EVENING.

A SIMILAR SETUP TO MON AFTERNOON IS IN PLACE FOR MORE CONVECTION
THIS AFTERNOON OVER THE CEN PLAINS...BUT BELIEVE ANY COMPLEX WILL
REMAIN FURTHER NORTH THIS TIME AROUND.  THIS...COMBINED WITH A
SERIOUS LACK OF INSTABILITY...SHOULD RESULT IN A DRY FCST THROUGH
THE NEXT 24-30HRS THOUGH AN EYE WILL HAVE TO BE KEPT ON NRN AR AS A
SHRTWV PASSES THROUGH MO TMRW AFTERNOON.

THIS SHRTWV IS IN THE PROCESS OF SPINNING UP A LEE SIDE CYCLONE
WHICH WILL MOVE FROM WRN KS TONIGHT TO CHICAGO ON WED NIGHT. THIS
LOW WILL TAIL A COLD FRONT THAT WILL ATTEMPT TO MOVE INTO AR ON THU
MORNING. THE BETTER UPR FORCING IN ASSOC WITH THE AFOREMENTIONED
SHRTWV WILL HOWEVER ALREADY BE EAST OF THE STATE WITH THE FRONT
BECOMING PARALLEL TO THE UPR FLOW AND WEAKENING AS IT MOVES INTO AR.
LIMITED RETURN FLOW AHEAD OF THE FRONT WILL PRECLUDE MUCH IN THE WAY
OF INSTABILITY AND AS SUCH HAVE LEFT CHCS FOR PRECIP ON THU ON THE
LOW SIDE. DRY HIGH PRESSURE LOOKS TO BECOME ENTRENCHED BEYOND THU
WITH A RETURN TO HIGHER HUMIDITY VALUES FOR AT LEAST THE WRN 2/3RDS
OF THE STATE ON FRIDAY AS MOISTURE POOLS ALONG THE REMNANT FRONT.

HIGH AND LOW TEMPS THROUGH THE PERIOD WILL BE AROUND 5 DEGREES ABOVE
NORMAL WITH THE INCREASING LL MOISTURE MAKING FRIDAY FEEL THE
WARMEST.

LONG TERM...SATURDAY THROUGH TUESDAY...

HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE IN THE LONG
TERM...AND WILL COVER MUCH OF THE SOUTHERN UNITED STATES. UNDER THE
HIGH...DRY CONDITIONS ARE EXPECTED ALONG WITH ABOVE NORMAL
TEMPERATURES.

TOWARD THE END OF THE PERIOD...IT APPEARS THE HIGH WILL WEAKEN OVER
THE SOUTHERN PLAINS...AND WILL REMAIN STRONG OVER THE SOUTHEAST
STATES. A COLD FRONT WILL APPROACH ARKANSAS FROM THE NORTHWEST...BUT
WILL HAVE TROUBLE PENETRATING INTO THE REGION WITH HIGH PRESSURE IN
PLACE.

MAY HAVE TO INTRODUCE POPS IN NORTHERN/WESTERN SECTIONS OF THE STATE
LATE TUESDAY AS THE FRONT APPROACHES. FOR NOW...LEFT IT DRY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 14, 7:45 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
845 PM CDT TUE SEP 14 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
845 PM CDT TUE SEP 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE ARRIVAL OF A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO
THE STATE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
September 14, 9:20 PM CST to September 19, 4:40 PM CST
Where
Woodruff County, 1.06 mi NNW of Patterson to 0.84 mi E of Cavell
Cause
Heavy Rain
Property damage
$2,000
Reported by
River/Stream Gage
Coordinates
35.265, -91.236

The White River at Patterson rose above flood stage on the evening of the 14th, and then remained less than a foot above flood stage through the afternoon of the 19th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259398.